|Big tummy go away
Nov 25, 2002
Spare tire around middle, arms and legs thin. Face O.K. Changed meds some time ago to more body friendly drugs. Between Rosiglitazone and HGH, which would be more effective in getting my stomach down? Thanks Walt
Response from Ms. Fields-Gardner
First off you will need to make sure that you are talking visceral fat vs. subcutaneous fat. That can be checked through anthropometry, MRI, or CT (anthropometry is the cheapest method... just need to get someone who is well-trained to do these measures).
If the results of this evaluation suggests that the spare tire is subcutaneous, then you have diet and exercise work ahead of you as the primary therapy.
If, however, you are talking about visceral fat (the hard kind that doesn't flatten when you lie down on your back), then you might consider adding medication to your primary therapy of diet and exercise. Remember that medications bring with them potential interactions and side effects, so think seriously about this. I highly recommend working with diet and exercise professionals prior to venturing into additional medications. Diet modification and appropriate exercise will get you started and support whatever therapies you choose to deal with the tummy.
As for what is better, the medications are different. Metformin was the oral antidiabetic medication that was tested to bring down visceral fat and not rosiglitazone. Rosiglitazone, on the other hand, has held the interest of clinicians and researchers for its potential to improve subcutaneous fat and possibly undo some facial and peripheral fat wasting.
So, if we narrow the discussion to metformin and growth hormone there are a few things to consider. Metformin carries the potential for lactic acidosis and you and your doctor should review the medications you are currently on to see if this might add to that potential problem. Growth hormone carries with it a potential for glucose intolerance and some peripheral fat loss (although most of it seems to happen in the visceral areas). While I would expect to see faster results with growth hormone, the combination of a medication with diet and exercise may get you there reasonably quickly and may allow you to reduce or discontinue the medication once you near your target. Then the use of medications may be considered as intermittent therapy (plan with your doctor the best way to go about it).
By the way, hypogonadism (low testosterone) can induce a gain in visceral fat. You may want to address this issue with your doctor to see if testosterone replacement is something to consider.
new oxandrin dose
my big ole belly
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.